Dermatology Community
Sudden Sun Sensitivity
About This Community:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Sudden Sun Sensitivity

I am 43 years old and have never had problems being in the sun until this year.  The first time I experienced it I had decided to use a tanning bed (hadn't done that in years) and almost immediately every exposed area of my skin started to itch intensely.  I had to get out of the tanning bed within 5 minutes.  It wasn't until a few weeks ago, at my daughter's soccer game that I experienced the same sensation; I started to itch like crazy within about 10 minutes of being in the sun, again only the exposed areas (my chest,arms, neck and face).  I am going to try a high UVA sunblock and I think I read that taking an antihistamine before going out might help.  I  know that you cannot offer me a definitive diagnosis, but why would I suddenly develop a sun sensitivity?
Thank you
Related Discussions
3 Comments Post a Comment
Blank
Avatar_dr_f_tn
Hi,

Your sun sensitivity could be triggered by certain medications or chemicals found in your colognes/perfumes, cosmetics, skin lotions, and even sunscreens. It may also be caused by  pre-existing diseases such as rosacea, lupus or atopic dermatitis. Cool compress,  cortisone cream or over-the-counter antihistamine medication may also help. However, it is recommended to prevent too much sun exposure and to use sunscreens or UV protected clothing. If it persists, have this evaluated further by your dermatologist.

Take care and do keep us posted.
Blank
Avatar_n_tn
Thank you very much!!  I wish I could attribute it to meds, but I am not on any.  I don't usually use perfumes and I don't apply lotion to my chest.  Haven't used any sunscreen as of yet....it must be a dermatitis.  I don't have rosacea or lupus (to my knowledge).  I have a past history (20 years ago) of having neurodermatitis, could it be related to that?  That condition disappeared 20 years ago after having it for at least 5 excruciating years.
Thanks again!!
Blank
Avatar_m_tn
Hi,

Recently I took Apis mel (homeopathic ) medicine and some uric acid controlling pills. I could see that now my skin is very sensitive to sun and started getting brown and also shows sign of small dry skin kind of feeling.
Any suggession / medicine to get rid of this issue.

Thanks

Dilip
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488_tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543_tn?1371753642
Blank
TMJ/TMJ The Connection Between Teet...
Jan 27 by Hamidreza Nassery , DMD, FICOI, FAGDBlank
Top Dermatology Answerers
4851940_tn?1385441629
Blank
jemma116
United Kingdom